MAUDE Adverse Event Report: URESIL, LLC TRU-SET NEPHROSTOMY CATHETER

URESIL, LLC TRU-SET NEPHROSTOMY CATHETER
Model Number NCL2-0835HB
Medical Device Problem Codes Detachment Of Device Component (1104); Expulsion (2933)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 03/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have reviewed the manufacturing records for ncl2-0835h lot 5g631 and did not find any related issues.Uresil has biocompatibility testing on file for all parts of the catheter, including the stress relief, and it is biocompatible.Uresil has not received any other reports of similar issues with its catheters for this or any other lot since the implementation of adhesive-lined stress reliefs in mid-2012; uresil has sold hundreds of thousands of catheters containing the adhesive-lined stress relief in that time.Each lot of adhesive-lined stress reliefs is verified for presence of adhesive and subjected to a dimensional inspection.During catheter assembly, the tubing is attached with adhesive to the hub and then the adhesive-lined stress relief is shrunk to the size of the hub before being subjected to a 100% leak test.The stress relief has an adhesive lining that would make it difficult to move off the hub, and further it is shrunk to the diameter of the catheter during manufacturing.The stress relief is not part of the working length of the catheter and so would not enter the body during standard procedure; per standard procedure, catheter tract is smaller than stress relief diameter, as stress relief is larger than catheter tubing.Additional information indicates that catheter had moved out of initial placement in kidney, cause unknown.Patient's underlying condition may have contributed to the incident described in this report.Uresil is unable to determine from the information provided why the stress relief detached from the hub in this case.No remedial action/corrective action/preventive action is required as a result of this report.Uresil does not believe this incident represents a serious injury.Additionally, uresil has received only this one report of this failure mode out of hundreds of thousands of catheters with the adhesive-lined stress relief.A review of uresil's risk management files indicates that "stress relief detaches" is considered a critical risk, in other words, with the potential for injury or clinical intervention.In the incident described in the referenced report, the doctor's inaction with respect to the incident is in line with uresil's assessment that the incident did not cause a serious injury.Device not available for evaluation.
 
Event or Problem Description
Incident occurred (b)(6) 2016 and was reported to uresil distributor by (b)(6) report on 2016-11-25.Uresil received report 2016-11-29.From information provided in the original report and additional information provided by our distributor, we have gathered that the physician was advised by patient's family that the stress relief, or blue collar under [distal to] the hub, detached from the hub and migrated down the shaft of the catheter to the pigtail, where it was stopped by the suture/locking mechanism and became lodged under the patient's skin.Physician determined based on patient condition that no action was required.Report indicates that the patient developed cellulitis and discharge at the wound site; it is unclear the reason for the infection at the wound site.The stress relief later came out of the catheter insertion site and was discarded.

Brand Name
TRU-SET NEPHROSTOMY CATHETER
Common Device Name
NEPHROSTOMY CATHETER
Manufacturer (Section D)
URESIL, LLC
5418 w touhy ave
skokie IL 60077
MDR Report Key6211566
Report Number1450395-2016-00001
Device Sequence Number18948662
Product Code GBO
UDI-Device IdentifierH862NCL20835HB0
UDI-PublicH862NCL20835HB0
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2017
Device Model NumberNCL2-0835HB
Device Catalogue NumberNCL2-0835HB
Device Lot Number5G631
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2016
Initial Report FDA Received Date12/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;